Seretide side effect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vivienoh
New Member


Date Joined Sep 2015
Total Posts : 2
   Posted 9/30/2015 9:25 PM (GMT -6)   
I hardly have asthma attacks and if I do its only due to the environment I’m in such as dust or extremely cold humid weather. I’ve been diagnosed with asthma since I was born and recently, I went to doctor checkup and they gave me Seretide as a preventive for daily use. But i feel it’s unnecessary and recently the past few days I’ve been feeling a little weird in my lung / breathing kind of thing. Like it could potentially lead to an asthma attack. So I’m not sure if I should still take the Seretide or just continue perhaps because my body is still adjusting?

AustenFan
Veteran Member


Date Joined Aug 2008
Total Posts : 1772
   Posted 10/1/2015 12:10 PM (GMT -6)   
I'm not a doctor, but my understanding is that long acting beta agonists (which I believe Seretide is) should only be used in asthma if your asthma isn't controlled with a corticosteroid inhaler and/or a short acting beta agonist (rescue inhaler like albuterol).

Not trying to alarm you, but studies have shown an increased risk of asthma related hospitalizations and deaths in people using long acting beta agonists, so they are usually only prescribed for people who are having difficulty controlling their asthma. It sounds as if you don't fall into that category. You may want to google the literature on medications like Seretide, Advair, Breo, etc. In the U.S., these medications carry a warning about increased risk of death from asthma.

If it were me, and I was only having asthma attacks infrequently, I would probably talk to my doctor about using a daily corticosteroid inhaler (like Flovent) and a rescue inhaler (albuterol) instead of Seretide. He may have a very good reason for prescribing it, but if your asthma is pretty well controlled though, using Seretide seems like overkill to me.

For whatever it's worth, I was given Breo Ellipta this summer for out of control asthma. I don't do well with long acting beta agonists because of another health issue, but it was a last ditch effort. I used it twice, and both times, it gave me horrible asthma attacks. I had to stop using it. So, if your breathing feels worsened by the Seretide, I would definitely talk to your doctor.

Post Edited (AustenFan) : 10/1/2015 12:17:16 PM (GMT-6)


vivienoh
New Member


Date Joined Sep 2015
Total Posts : 2
   Posted 1/12/2016 6:35 AM (GMT -6)   
Thank you AustenFan! I am glad that I got a response from someone who have a lot of knowledge about asthma medications. You're right about the Seretide risks. Maybe it's the reason why I have difficulty adjusting to it. I went back to the doctor after posting here as I am not really comfortable with what I was feeling then. But he insisted that it is just a normal reaction as I am still adjusting on the meds. After a week of suffering the discomfort I consulted another doctor. Like you, I was given Flovent inhaler for daily use. I am glad that I made the change of doctor as I no longer suffer the weird feeling in my lungs as I breathe. So far so good. Thanks again.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 14, 2018 4:09 PM (GMT -6)
There are a total of 2,992,618 posts in 327,973 threads.
View Active Threads


Who's Online
This forum has 161196 registered members. Please welcome our newest member, mother.
310 Guest(s), 7 Registered Member(s) are currently online.  Details
SadColon, jpnutritionfirst, netsavy006, EruditePaul, drdos, Pratoman, U B Tough